MAUDE Adverse Event Report: ACCLARENT, INC. INSPIRA AIR BALLOON DILATION SYSTEM, 16X40MM; BRONCHOSCOPE ACCESSORY

ACCLARENT, INC. INSPIRA AIR BALLOON DILATION SYSTEM, 16X40MM; BRONCHOSCOPE ACCESSORY
Catalog Number BC1640A
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot history record review could not be performed as lot number for the acclarent inspira air balloon dilation system was unavailable.Additional information will be submitted within 30 days of receipt.(b)(4).
 
Event or Problem Description
Acclarent was informed on (b)(4) 2018, of an event involving an inspira air balloon dilation system, 16x40mm (lot# unavailable), that was used during an airway dilation procedure that took place in the previous week.The exact date of the procedure is not known.Per the discussion on the phone from the acclarent medical director with the physician who performed the procedure, the procedure was to treat a challenging stenosis extending from the subglottis to the upper trachea on a patient that is reported to be obese and had underwent several airway dilation procedures in the past.Initially in the procedure, the 14mm inspira air balloon was used but the balloon burst; the physician reported that the burst was attributed to the very firm and long nature of the stenosis.The physician reported that balloons have burst treating this patient in the past due to the challenging nature of the stenosis.A 16mm inspira air balloon was used and the balloon was reported to have experience watermelon seeding-like phenomenon which required some proximal pull to control the positioning of the balloon.The balloon suddenly separated from the shaft but was still partially inflated despite being separated from the catheter shaft.The balloon was briefly lodged in the stenosis as a free foreign body.The physician was able to grasp the balloon using a cupped forceps and pulled it forward through the stenosis for a successful retrieval.Upon retrieval, the balloon appeared to have deflated and ruptured.The physician reported that there was some excess force used to pull back on the catheter during the procedure.The patient was reported to have achieved some dilation and did not require any additional surgical intervention.The patient did not suffer any adverse event associated with the reported event.

Brand Name
INSPIRA AIR BALLOON DILATION SYSTEM, 16X40MM
Common Device Name
BRONCHOSCOPE ACCESSORY
Manufacturer (Section D)
ACCLARENT, INC.
33 technology drive
irvine 92618
MDR Report Key7245015
Report Number3005172759-2018-00102
Device Sequence Number722933
Product Code LRC
UDI-Device Identifier10705031147744
UDI-Public10705031147744
Combination Product (Y/N)N
PMA/510(K) Number
K110218
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBC1640A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2018
Initial Date Received by Manufacturer 01/11/2018
Initial Report FDA Received Date02/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1